Thunderstorm Wind, Rowan
- When
- June 4, 3:08 PM EST
- Where
- Rowan County, 0.54 mi W of Elliottville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.180, -83.280
Multiple trees were blown down.
Multiple strong to severe thunderstorms produced large hail, wind damage, and flash flooding across portions of eastern Kentucky during the late afternoon and evening hours of June 4th. The largest hail reported was quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Multiple strong to severe thunderstorms produced large hail, wind damage, and flash flooding across portions of eastern Kentucky during the late afternoon and evening hours of June 4th. The largest hail reported was quarter size. The bulk of the flooding was reported in Johnson county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 4, 1:07 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 207 PM EDT WED JUN 4 2014 .UPDATE... ISSUED AT 140 PM EDT WED JUN 4 2014 HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT OBSERVATIONS AND TRENDS. THE MAIN CHANGES AT THIS POINT WERE TO ALLOW FOR SEVERE POSSIBLE WORDING IN THE GRIDS AND ZFP A BIT EARLIER IN THE LATE AFTERNOON OR EVENING MORE IN LINE WITH THE 12Z NAM AND RECENT HRRR RUNS AS FAR AS TIMING. ALSO WITH SOME LOCATIONS ACROSS THE NORTH AND NORTHEAST HAVING RECEIVED HEAVIER RAIN IN THE LAST DAY OR TWO AND SOME OF THESE AREAS GETTING MORE RAIN NOW AND MORE YET TO COME LATER THIS AFTERNOON AND TONIGHT...WE HAVE OPTED TO HOIST FLASH FLOOD WATCH THROUGH TONIGHT FOR PARTS OF THE FAR NORTHERN AND EASTERN PART OF THE CWA. MUCH OF THE WATCH AREA IS IN A MODERATE THREAT FOR EXCESSIVE RAINFALL. A LINE OR MULTIPLE LINES OF STRONG TO SEVERE STORMS SHOULD DEVELOP IN THE 4 TO 8 PM WINDOW AND THEN PUSH EAST SOUTHEAST ACROSS THE AREA THROUGH MIDNIGHT OR WITHIN AN HOUR OR TWO AFTER. UPDATE ISSUED AT 822 AM EDT WED JUN 4 2014 SENT ANOTHER UPDATE...WITH MOST OF THE CONVECTION HAVING EXITED TO THE EAST. HOWEVER...THE MODELS STILL GENERATES SCATTERED SHOWERS AND STORMS BY ABOUT MID DAY...AND HAVE LEFT CHANCE POPS IN PLACE FOR THIS. UPDATE ISSUED AT 544 AM EDT WED JUN 4 2014 CONSIDERING COVERAGE SHOWN BY RADAR IN NORTHERN COUNTIES...HAVE RAISED EARLY MORNING POPS TO LIKELY FOR THAT AREA. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 424 AM EDT WED JUN 4 2014 A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EASTWARD THROUGH SOUTHERN OH EARLY THIS MORNING. A MID/UPPER LEVEL WAVE OVER THE MIDDLE OF THE CONUS WAS RIPPLING TO THE EAST...BRINGING GEOPOTENTIAL HEIGHT FALLS. UNDERLAIN BY ADVECTION OF WARM/MOIST AIR...THIS SCENARIO WAS LEADING TO CONVECTION. THE MOST SIGNIFICANT EARLY THIS MORNING WAS OVER MO AND IL...BUT ISOLATED ACTIVITY EXTENDED INTO EASTERN KY. A LIMITED INCREASE IN COVERAGE IS EXPECTED OVER THE JKL FORECAST AREA THIS MORNING...WITH ACTIVITY THEN SHIFTING NORTH EARLY THIS AFTERNOON AS THE FRONTAL BOUNDARY LIFTS SLIGHTLY NORTHWARD WITH THE APPROACH OF A LOW PRESSURE WAVE. WITH THE ARRIVAL OF THE MID/UPPER LEVEL WAVE AND THE PASSAGE OF THE LOW TO OUR NORTH AND THE ARRIVAL OF ITS TRAILING COLD FRONT...OUR MOST FAVORABLE TIME FOR CONVECTION WILL BE TONIGHT. DIRECTIONAL AND SPEED SHEAR WILL INCREASE TO BE FAVORABLE FOR SEVERE WEATHER TONIGHT. THE UNCERTAINTY CONTINUES TO BE THE EVOLUTION OF CONVECTIVE SYSTEMS AND EXACT TIMING OF THE THREAT. PRECIP COULD LINGER INTO THURSDAY MORNING...MAINLY IN OUR S AND SE COUNTIES. AS THE FRONTAL BOUNDARY DROPS SOUTH OF THE AREA DURING THE DAY...DRIER AIR WILL ARRIVE...PRECIP WILL END...AND CLOUDS WILL DECREASE. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 424 AM EDT WED JUN 4 2014 AFTER AN ACTIVE SHORT TERM PERIOD...THE MID TERM WILL BRING A MUCH NEEDED BREAK IN THE CONVECTIVE CYCLE. THE SURFACE COLD FRONT THAT PUSHED THROUGH THE REGION WILL BE CONTINUING SOUTHWARD TOWARDS THE ATLANTIC COAST...WITH WEAKER AND MORE NORTHERLY FLOW TAKING HOLD UNDER SURFACE HIGH PRESSURE AND AN AREA OF UPPER LEVEL RIDGING. SKIES ARE STILL EXPECTED TO CLEAR OUT ACROSS THE REGION THURSDAY NIGHT...ALLOWING FOR THE COOLEST NIGHT WE/VE SEEN IN QUITE SOME TIME. EXPECT LOWS TO DIP DOWN INTO THE LOW TO MID 50S...SOME 10 DEGREES COOLER THAN WHAT WAS SEEN THE PREVIOUS NIGHT...AND THE FIRST TIME IN QUITE A WHILE THAT WE WILL SEE TEMPS BELOW NORMAL FOR THIS TIME OF YEAR. UNFORTUNATELY...THE LULL IN ACTIVE WEATHER WILL BE FAIRLY SHORT LIVED. KY WILL FIND ITSELF IN A MORE ZONAL PATTERN...WITH BROAD HIGH PRESSURE OVER THE SOUTHERN CONUS...AND A STRONG CLOSED LOW OVER CANADA BY FRIDAY. SEVERAL SHORTWAVES WILL PASS BETWEEN THE TWO EXTREMES...DIRECTLY AFFECTING KY DURING THE WEEKEND AND INTO THE UPCOMING WEEK. MODELS UNFORTUNATELY ARE HAVING A HARD TIME COMING INTO AGREEMENT ON THESE SHORTWAVES...OR ANY OTHER UPPER LEVEL FEATURE FOR THAT MATTER BY THE END OF THE WEEKEND...SO CONTINUED TO LEAN HEAVILY ON BLENDED GUIDANCE FOR MUCH OF THE EXTENDED. THIS HAS ALSO CAUSED SOME DISCREPANCIES BETWEEN NEIGHBORING OFFICE FORECASTS THROUGH THE EXTENDED AS WELL. THE FIRST OF THESE UPPER LEVEL DISTURBANCES SHOULD REACH THE MISSISSIPPI RIVER VALLEY BETWEEN 12 AND 18Z FRIDAY. PREVIOUS MODEL RUNS HAD THE SYSTEM SINKING SOUTHWARD...FOLLOWING THE EXITING LOW OVER KY AND TN...AND THEREFORE MISSING KY ALL TOGETHER. LATEST RUNS HOWEVER ARE BEGINNING TO PAINT A DIFFERENT PICTURE. AND EACH MODEL IS SLIGHTLY DIFFERENT IN ITS EXTENT OF PRECIP...FURTHERING HAMPERING ANY CLEAR CUT FORECAST. STILL EXPECT EASTERN KY TO REMAIN MOSTLY DRY THROUGH THE DAY...BUT COULD SEE SOME ISOLATED RAIN CHANCES MOVING IN BY FRIDAY...ESPECIALLY ACROSS THE SW CWA. THE GOOD NEWS...IF ANYTHING DOES OCCUR DURING THIS PERIOD...THERE IS LITTLE TO NO INSTABILITY...SO PRECIP SHOULD FORM ONLY IN THE FORM OF RAIN. THE NEXT AND MORE POTENT SHORT WAVE WILL BE CLOSE ON THE HEELS OF THIS SYSTEM. THIS TIME...EXPECT A SURFACE LOW PRESSURE SYSTEM TO MOVE EASTWARD INTO MICHIGAN SATURDAY NIGHT INTO SUNDAY...WITH A COLD FRONT TRAILING BEHIND AND STRETCHING SOUTHWARD. WINDS WILL BECOME MORE SOUTHERLY ONCE MORE AHEAD OF THIS SYSTEM...BRINGING THE RETURN TO OUR WARMER AND HUMID TREND...AS WELL AS TO THE POSSIBILITY FOR THUNDERSTORM DEVELOPMENT. WITH THIS IN MIND...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO START IMPACTING PORTIONS OF KY /MAINLY THE SOUTHERN CWA/ AS EARLY AS LATE SATURDAY MORNING. MODELS ARE STILL HAVING A RATHER POOR HANDLE ON THE EXTENT OF THIS INITIAL PRECIP. THE MAIN LINE OF MOISTURE WILL THEN PUSH INTO THE REGION SATURDAY NIGHT INTO SUNDAY MORNING. ONCE AGAIN...WILL RELY ON ALLBLEND POPS AND QPF GIVEN THE DISAGREEMENT BETWEEN MODEL RUNS. IF ALL HOLDS TRUE...THE FRONTAL BOUNDARY LOOKS AS THOUGH IT COULD BECOME STALLED OUT ACROSS KENTUCKY. WITH CONTINUED SOUTHERLY MOIST FLOW...SHOWERS AND THUNDERSTORMS WOULD THEREFORE CONTINUE INTO THE DAY MONDAY BEFORE FINALLY SINKING SOUTH MONDAY EVENING/NIGHT. THIS SYSTEM ALSO SEEMS TO BE PUTTING OUT SOME DECENT QPF...SO WOULDN/T BE SURPRISED IF WE RUN INTO A FEW HYDRO CONCERNS...ESPECIALLY FOR AREAS THAT HAVE RECEIVED RAINS LEADING UP TO THIS EVENT. ACCORDING TO THE 12Z ECMWF...A BRIEF AREA OF HIGH PRESSURE AND CALMER WEATHER WILL PASS THROUGH THE COALFIELDS FOR MONDAY NIGHT. THEN YET ANOTHER SYSTEM LOOKS TO BE SET UP TO FOLLOW IN THE PREVIOUS SYSTEM/S TRACKS BY TUESDAY AFTERNOON. THOUGH UPPER LEVELS ARE HAVING A HARD TIME AGREEING...IT DOES APPEAR AS THOUGH THIS WILL ALSO BE THE RESULT OF A DEEPENING UPPER LEVEL TROUGH...WITH DEEP MOISTURE EXPECTED TO ACCOMPANY A SURFACE COLD FRONT EASTWARD ACROSS MUCH OF THE CONUS. IF THIS HOLDS TRUE...LOOKS TO BE ANOTHER WET SOAKER TUESDAY THROUGH THE END OF THE FORECAST PERIOD...AS THE FRONT STALLS ONCE MORE AND BECOMES MORE ELONGATED FROM WEST TO EAST ACROSS KY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 140 PM EDT WED JUN 4 2014 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH ABOUT 20Z...THEN CHANCES RAMP UP IN THE 20Z TO 6Z PERIOD. OVER THE NEXT HOUR SJS WILL BE AFFECTED...BUT OTHER TAF SITES SHOULD NOT EXPERIENCE MUCH ACTIVITY UNTIL 20Z OR AFTER. FROM 20Z OR AFTER...MOST PLACES ARE EVENTUALLY EXPECTING TO BE AFFECTED...WITH A POTENTIAL FOR BRIEF IFR. SOME STORMS 20Z TO 6Z COULD CONTAIN STRONG WINDS GUSTS POSSIBLE 50KT OR HIGHER ALONG WITH HAIL. ADDITIONALLY...THERE WILL BE LOCALIZED DENSE FOG IN SOME VALLEYS EARLY THIS MORNING. OUTSIDE OF ANY FOG AND PRECIP...MAINLY VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-059- 060-104-106>110-119-120. && UPDATE...JP SHORT TERM...HAL LONG TERM...JMW AVIATION...JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT WED JUN 4 2014 KYZ044-050>052-059-060-104-106>110-119-120-052245- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... INEZ...PIKEVILLE 336 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING TODAY AND TONIGHT. KYZ058-068-069-079-080-083>088-111>118-052245- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG 336 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING TODAY AND TONIGHT. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1241 PM EDT WED JUN 4 2014 KYZ044-052-041715- ROWAN-FLEMING- 1241 PM EDT WED JUN 4 2014 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 PM EDT WEDNESDAY AFTERNOON... ROWAN AND EAST CENTRAL FLEMING. AT 1240 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR MOREHEAD...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HALDEMAN... TRIPLETT...VALE...AND WALT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 100 PM EDT WED JUN 4 2014 KYZ107-109-110-041745- JOHNSON-MAGOFFIN-FLOYD- 100 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT WEDNESDAY AFTERNOON... SOUTHEASTERN JOHNSON... EAST CENTRAL MAGOFFIN AND NORTHERN FLOYD. AT 101 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF SALYERSVILLE...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BONANZA AROUND 110 PM EDT...DENVER AROUND 115 PM EDT...COLLISTA AROUND 120 PM EDT... CLIFF AROUND 125 PM EDT...BAYS BRANCH AROUND 130 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 213 PM EDT WED JUN 4 2014 KYZ107-110-119-120-041900- JOHNSON-MARTIN-PIKE-FLOYD- 213 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT WEDNESDAY AFTERNOON... EXTREME SOUTHEASTERN JOHNSON... MARTIN... NORTHERN PIKE AND NORTHERN FLOYD. AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAVER JUNCTION...OR NEAR PRESTONSBURG...MOVING NORTHEAST AT 30 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 332 PM EDT WED JUN 4 2014 KYZ044-051-052-104-042015- ROWAN-BATH-ELLIOTT-FLEMING- 332 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EDT WEDNESDAY AFTERNOON... ROWAN... EAST CENTRAL BATH... WEST CENTRAL ELLIOTT AND SOUTHEASTERN FLEMING. AT 332 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOORES FERRY...OR 7 MILES NORTHEAST OF OWINGSVILLE...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HILDA AROUND 340 PM EDT...MUNSON AROUND 345 PM EDT...GATES AROUND 350 PM EDT... HALDEMAN AROUND 355 PM EDT...ELLIOTTVILLE AROUND 400 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 354 PM EDT WED JUN 4 2014 KYZ050-051-058>060-108-042045- MENIFEE-MONTGOMERY-POWELL-BATH-ESTILL-WOLFE- 354 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT WEDNESDAY AFTERNOON... WESTERN MENIFEE... SOUTHERN MONTGOMERY... POWELL... NORTHWESTERN WOLFE... SOUTH CENTRAL BATH AND NORTHWESTERN ESTILL. AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF ENGLE...OR 14 MILES SOUTHWEST OF MOUNT STERLING...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KIMBRELL AROUND 400 PM EDT...WESTBEND AROUND 405 PM EDT...LEVEE AROUND 410 PM EDT... BEAN AROUND 415 PM EDT...LUCKY STOP AROUND 420 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
The Jackson,KY radar (KJKL), 66 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
10 thunderstorm wind, 3 hail, 2 flood, 1 flash flood. Local standard time, as filed.
Multiple trees were blown down.
Hail in the range of penny to golf ball size fell in western Elliott county about one mile from the Rowan county line. This was a public report relayed via social media.
Quarter sized hail was reported on Brown Ridge Rd and Hwy 504.
Trees were blown down along KY Hwy 377 near the Lewis county line.
A tree was blown down and into the roadway along Taylor Fork.
Trees were blown down on Thomas Rd.
Trees were blown down on train tracks by the Irvine Bridge.
Trees were blown down on Old Landing Rd.
Nickel to quarter size was reported.
A home was severely damaged by thunderstorm wind gusts on Lower Second Creek.
Trees were blown down on KY 519 near Peyton Ridge.
Trees were blown down by thunderstorm winds estimated to have been between 60 and 70 mph on KY 519, Hickory Rd, Blevins Rd, and in the Zag area on old KY 519. A house on Hickory Rd had roof damage and an uprooted tree fell on a metal building in Zag.
A tree was blown down in the Oil Springs area.
A foot of water was reported to be covering the roadway at the intersection of KY 469 and Fyfee Rd.
The 911 call center reported that water of unknown depth was covering KY 172.
The 911 call center reported that water of unknown depth was covering KY 650.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2014Every state in 2014This day in weather historyWarnings in Kentucky, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515812, 515809, 515810, 515814, 515816, 515818, 515819, 515821, 515811, 515823, 515825, 515837, 515826, 515805, 515807, 515808.